Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 12, 2000, 2:44 PM CDT for Plaquemines Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2000, 2:44 PM CDT (19:44 UTC)
- Expired
- Aug 12, 2000, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 121947 SVRNEW LAC075-122015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 244 PM CDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR * UNTIL 315 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF PORT SULPHUR...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER EMPIRE AT 250 PM CDT NEAR AT 315 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE INW NEW ORLEANS. LAT...LON 2954 8953 2950 8973 2923 8965 2920 8938
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:50 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 10:50 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1050 AM CDT SAT AUG 12 2000 WV SATELLITE IMAGERY SHOWS DEEPENING TROUGH OVER THE EASTERN US HAS CAUSED DEEP LAYER DRYING TO SPREAD INTO THE CENTRAL GULF COAST. AT ACTUAL DRYING OF AIRMASS REMAINS ACROSS CENTRAL MS AS SURFACE DEWPOINTS REMAIN IN THE LOW AND MID 70S IN PLACE ACROSS FORECAST AREA. WILL CONTINUE TO MENTION ISOLATED TSTMS COASTAL REGIONS AS SOME WEAK CONVERGENCE MAY TAKE PLACE ALONG LAND/SEA INTERFACE LATE THIS AFTERNOON. WILL ONLY MAKE SLIGHT ADJUSTMENTS TO CURRENT ZONE FORECAST PACKAGE. .NEW...NONE LA...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 12, 11:37 AM CDT, 3 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-122330- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1137 AM CDT SAT AUG 12 2000 A WEAK FRONTAL BOUNDARY WAS LOCATED ALONG THE COASTAL SECTIONS OF MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ALONG THE COASTAL AREAS OF MISSISSIPPI AND IN COASTAL AREAS OF SOUTHEAST LOUISIANA...GENERALLY SOUTH OF LAKE PONCHATRAIN. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.